| Catalog Number |
03.804.700S |
| Medical Device Problem Codes |
Inflation Problem (1310); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that this was an unknown surgery (l3) performed on (b)(6), 2025.The balloon was attached outside the surgical field and inserted from the right side.When the balloon was inflated, the pressure suddenly dropped, and that caused the balloon to break and resulting in insufficient inflation.As the balloon broke on the right side in all three cases, vertebral expansion was not possible and the surgery was terminated by only injecting cement and completed successfully within 30mins of delay.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 and d10.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the balloon has a breakage, which can be related to the no-inflate allegation.A dimensional inspection for the device was unable to be performed due to post manufacturing damage.The complaint was reviewed with the supplier and it was confirmed all parts passed a 100% leak test and a sample burst test performed as part of lot acceptance.As part of the investigation, the supplier performed a burst test on 2 new production devices and both burst above the required 30 atmospheres.A visual examination of the burst test samples confirmed the condition of the balloons were consistent with the complaint devices.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the synflate vertebral balloon sm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.The cause of the observed condition is consistent with the balloon being over-inflated during use.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part: 03.804.700s lot: 82329184 manufacturing site: werk selzach supplier: (b)(4).Release to warehouse date: 14 feb 2025 expiration date: 01 feb 2027 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.